Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Special birational transformations of type $ (2,1)$

Authors: Baohua Fu and Jun-Muk Hwang
Journal: J. Algebraic Geom. 27 (2018), 55-89
Published electronically: March 10, 2017
Full-text PDF

Abstract | References | Additional Information

Abstract: A birational transformation $ \Phi : \mathbb{P}^n \dasharrow Z \subset \mathbb{P}^N,$ where $ Z \subset \mathbb{P}^N$ is
a nonsingular variety of Picard number 1, is called a special birational transformation of type $ (a,b)$ if $ \Phi $ is given by a linear system of
degree $ a$, its inverse $ \Phi ^{-1}$ is given by a linear system of degree $ b$ and the base locus $ S \subset \mathbb{P}^n$ of $ \Phi $ is irreducible and nonsingular. In this paper, we classify special birational transformations of type $ (2,1)$. In addition to previous works by Alzati-Sierra and Russo on this topic, our proof employs natural $ \mathbb{C}^*$-actions on $ Z$ in a crucial way. These $ \mathbb{C}^*$-actions also relate our result to the prolongation problem studied in our previous work.

References [Enhancements On Off] (What's this?)

Additional Information

Baohua Fu
Affiliation: Institute of Mathematics, AMSS, Chinese Academy of Sciences, 55 ZhongGuanCun East Road, Beijing, 100190, People’s Republic of China – and – School of Mathematical Sciences, University of Chinese Academy of Sciences, Beijing, People’s Republic of China

Jun-Muk Hwang
Affiliation: Korea Institute for Advanced Study, Hoegiro 85, Seoul, 130-722, Republic of Korea

Received by editor(s): September 21, 2015
Received by editor(s) in revised form: May 4, 2016
Published electronically: March 10, 2017
Additional Notes: The first author was supported by the National Natural Science Foundation of China (11225106 and 11321101). The second author was supported by the National Researcher Program 2010-0020413 of the NRF
Article copyright: © Copyright 2017 University Press, Inc.

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
AMS Website